MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES
Catalog Number 72200724
Medical Device Problem Codes Material Deformation (2976); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a shoulder arthroscopy, five (5) dyonics acromionizer burrs were making a strange noise and the terminal fused.Surgery was completed after a significant delay (>30 min) using a back-up device instead.No further complications were reported.Patient's status is okay.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).D4, lot no.: the following are the lot numbers reported: 51093746 (2), 50982715 (1), and 51063053 (2).However, it is unknown which of the 5 devices contributed with the delay greater than 30 minutes.D4, exp.Date: expiration dates for each of the 3 lots reported: 31-dec-2027 (51093746), 07-dec-2026 (50982715), 04-sep-2027 (51063053).H4, mgf.Date: manufacturing dates for each of the 3 lots reported: 31-dec-2022 (51093746), 07-dec-2021 (50982715), 04-sep-2022 (51063053).
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4.Updated to initial use of device.The reported device was received for evaluation.A visual inspection of the returned devices found that they are not in their original packaging.Both devices were returned with biological debris on them, the inner and outer shafts are intact and the hubs have no heat damage.A functional assessment of the devices found they function as designed with a reference control unit with no unusual noises.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS 4.0MM ELITE ACROMIONIZER BURR(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17454747
Report Number1219602-2023-01404
Device Sequence Number7382695
Product Code HAB
UDI-Device Identifier03596010578020
UDI-Public03596010578020
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200724
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date12/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown